MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA; TRACHEOSTOMY TUBE

SMITHS MEDICAL ASD, INC. BIVONA; TRACHEOSTOMY TUBE
Model Number 67P035
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Returned device was received for evaluation.During the evaluation of the device the customer reported condition was not confirmed.No fault found.The device history record was reviewed and showed that this device met all manufacturing specification for product released for distribution.No issues were identified that would have impacted this event.
 
Event or Problem Description
It was reported that a smiths medical trach tube was not holding water.Filled balloon with 1.5 ml of sterile water.Mom reports checking cuff 4 hours later and the cuff is losing about 0.5 ml.She tried it multiple times.Trach was in use for 2 days.A trach change was needed.No adverse patient effects were reported.

Brand Name
BIVONA
Common Device Name
TRACHEOSTOMY TUBE
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
MDR Report Key10841716
Report Number3012307300-2020-11463
Device Sequence Number11673636
Product Code JOH
UDI-Device Identifier15021312006261
UDI-Public15021312006261
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/25/2023
Device Model Number67P035
Device Catalogue Number67P035
Device Lot Number3715015
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2020
Initial Report FDA Received Date11/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age21 MO
Patient Weight10